To the Editor.—
Cutaneous polyarteritis nodosa is a benign disease that involves the deeper dermis and subcutis, muscle, and nerves, with only rare cases developing systemic involvement.1 Remissions occur spontaneously2 or following steroid therapy.2-4 We here report a case associated with tuberculosis and responding to antituberculous therapy.
Report of a Case.—
A 24-year-old man was admitted to the hospital because of weakness, pain, and swelling of both lower extremities, associated with painful erythematous nodules over the legs of about six weeks' duration. Some of these ulcerated and discharged necrotic material. He also had a 15-kg (33-lb) weight loss and fever. Eight weeks prior to admission, he had fever and an upper respiratory tract infection lasting ten days. He was a former heroin user but had been drug-free for the past 1½ years. On examination, he had a remittent fever, with a nightly rise in temperature to about 38.3
Antony L, Sidhu GS. Cutaneous Polyarteritis Nodosa. Arch Dermatol. 1977;113(4):518-519. doi:10.1001/archderm.1977.01640040126022